Ask an Eye Doctor and Get an Answer ASAP
My left eye turned black like someone had hit me giving me a black eye. My eye was not hit. What would cause it to turn black? Should I be concerned?
Hello and thanks for your question. Are you available to chat?
Are you taking any of the following: Warfarin, aspirin, ibuprofen, motrin, aleve, naprosyn, garlic, ginseng, ginko biloba or vitamin E?
Yes, ginko biloba
I suspect that you have had some bruising around your eye. And I think your ginko biloba predisposes you to that. Let me explain...
Both physical activity and medications can predispose to getting these hemorrhages. Warfarin (coumadin) is one of the most common drugs that cause this. However, taking aspirin, ibuprofen, motrin, aleve, naprosyn can thin the blood and predispose to these. In addition, taking garlic, ginseng, ginko biloba and vitamin E can also thin the blood and predispose to getting these. However, as any bruise, these can happen without taking any of these blood-thinning medications. Also, both in combination with these medications or by itself, when there is significant pressure being generated in the eye or head, this sort of brusing can happen. Examples of this include eye rubbing, sneezing, coughing, lifting a heavy load or straining against a bowel movement.
Does this make sense?
Yes. Thank you. XXXXX be concerned?
I wouldn't be overly concerned about it, especially given that you are taking something that can predispose towards this. However, if you have eye pain, altered vision, nausea, or double vision, or if you start to get more of these when you're not taking the ginko biloba or any of these other medications, then I would get it checked out with your doctor.
Okay. Thank you for your answer.